Home » Frequently asked Questions on Health » Why did my son have pain in the cheeks along with blood vomiting?

Why did my son have pain in the cheeks along with blood vomiting?

Q: My son recently complained of severe pain on the left cheek. Since he was unable to withstand the pain, I took him to the hospital. The doctor examined his mouth and nose internally and externally. Unable to identify the exact cause for the pain, he gave Diclofenac and the pain subsided for the time being. The ENT doctor after examining him said that it could be blocked ears due to accumulation of wax. He also said that his nasal bone is deviating towards the right and operation may be necessary if there is a breathing problem. But my son does not have a breathing problem. On the advise of the doctor, we started to pour two drops of dewax solution twice a day to remove the blockage in the ears. He also advised painkiller tablets Imol+ and a cough medicine. Since he complained of pain in the ears again, I gave him Imol+ (2 times). Subsequently the next day, I tried giving him the same medicine after breakfast since he had pain in ears. But he vomited it out. He also vomited a red sticky liquid, which I am afraid was blood, after this he felt comfortable. Why did he vomit blood at the end? Is this a cause for worry? Is this a symptom of some major illness? Does he require further check up? What was the problem with the cheek?

A:From the information presented it is unclear whether the cheeks were swollen or red in addition to being painful. Also, it is not stated whether the ENT doctor was able to visualise the eardrums, if there was wax in the ears. Assuming that the cheeks were not swollen or red, the likely problem is a middle ear infection (involving eardrums), which will respond to antibiotics for 7 to 10 days, in addition to cold & cough medicines. Middle ear infections complicate cold and cough in children, and result in severe ear pain. This is due to easy blockage of the tubes (eustachian tubes) connecting the throat and ears in children during cough and cold. This responds to antibiotics and decongestants and not to ear drops. The likely cause may be Imol-induced gastritis, and may settle down with antacids like gelusil or ranitidine. If vomiting blood persists after stopping Imol, you may consult a gastroenterologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------